Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Complaining of dizziness and lightheadedness, BP high, comes down by laying. Could be anxiety ?

My son is 15 years old and he has been complaining of dizziness and lightheadedness . It comes on suddenly and eventually stops when he lays down. He just got up again and it has started again. His blood pressure is 147/62. He just told me that when he lays down and then gets up, it is at its worse. We think it might be anxiety? He says that nothing is bothering him. He also has these horrible gut cramps that bring him to his knees. He is in agony and sweats. These symptoms usually go away in about 20 minutes. Just nervous, we ve lost a child and I m always afraid that something will happen to another.
Asked On : Wed, 20 Feb 2013
Answers:  1 Views:  52
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

From the description, it appear that he may have anxiety disorder. Anxiety can lead to slight increase in BP, agony and increase perspiration.

It is not necessary to have stress in life to develop anxiety disorder. In most of the cases they occur due to chemical imbalance (like decrease serotonin in brain).

In his case it is better to get him examined, concurrently with general physician and psychiatrist. Till that time monitor his BP.

Wish you all the best.

Dr Ashish Kumar Mittal
Answered: Thu, 21 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor